Alert archive / Indiana / Tornado Warnings in 1996
Tornado Warning 28, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 3, 1996, 8:27 PM CDT for Gibson County, Indiana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 1996, 8:27 PM CDT (01:27 UTC)
- Expired
- May 3, 1996, 8:45 PM CDT
- In force
- 18 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Gibson County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2428 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 040127 TORPAH INC051-040145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 827 PM CDT FRI MAY 3 1996 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 845 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST INDIANA ...EASTERN GIBSON COUNTY AT 825 PM DOPPLER RADAR CONTINUED TO SHOW A POSSIBLE TORNADO MOVING THROUGH GIBSON COUNTY 15 MILES NORTH OF EVANSVILLE INDIANA JUST EAST OF FORT BRANCH. IT WAS MOVING TOWARDS THE EAST AT 40 MPH. IF YOU ARE IN THE PATH OF THIS STORM TAKE SHELTER NOW. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. DS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 3, 1:16 PM CDT, 7 hours 11 minutes earlier.
Area forecast discussion, May 3, 1:16 PM CDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT FRI MAY 3 1996 MAIN FCST PROBLEM IS THE TIMING AND LOCATION OF CONVECTIVE SYSTEMS. GENERAL SYNOPTIC PATTERN IS FAVORABLE FOR HVY RAINFALL. AIR MASS IS FCST TO REMAIN MOIST AND UNSTBL THROUGH SATURDAY...WITH PRECIPITABLE WATER 1 TO 1.5 INCHES. ETA AND NGM PROG LIFTED INDEX TO STAY AROUND MINUS 4 THRU SATURDAY. THE QUESTION IS WHERE AND WHEN THE TRIGGERS WILL BE. POORLY DEFINED SFC BNDRY HAS NEARLY WASHED OUT ACRS SW INDIANA AND SRN IL THIS MORNING. A BETTER DEFINED SFC FRONT EXTENDED FROM CNTRL IN AND CNTRL IL THRU CNTRL MO. BOTH THE NGM AND ETA ARE IN PRETTY GOOD AGREEMENT THAT THIS FRONT WILL REMAIN NEARLY STNRY THRU TONIGHT...AND THEN DRIFT SWD INTO THE OHIO RIVER VALLEY SATURDAY AFTN. THIS WILL LKLY KEEP THE HEAVIEST RAINFALL TOTALS NORTH OF EVV-MDH-40W MDH THRU TONIGHT. HVY RAIN POTENTIAL SHOULD INCREASE SATURDAY AS FRONT DRIFTS SOUTH. MOST FAVORABLE THERMODYNAMICS WILL BE JUST SOUTH OF THE FRONT...FROM SE MO INTO WRN KY. AIR MASS SHOULD BE CAPPED TO THE SOUTH. AS LOW LVL JET INCREASES TO 40 TO 50 KTS ACRS WRN KY/SE MO TONIGHT... TRW SHUD DVLP IN WARM MOIST AIR. EVEN THOUGH HEAVIEST QPF SHOULD REMAIN NORTH OF CWA THRU TONIGHT...IT WOULDNT TAKE MUCH TO BEGIN FLOODING ACRS SRN IL/SW INDIANA. WENT LWR THAN FWC HIGHS BECAUSE FWC APPEARS TOO DRY. FWC POPS LOOK TOO LOW...ESPECIALLY SATURDAY. AREA LOWS HIGHS PO|PS WRN KY MID 60S NEAR 80 80/70 SE MO MID 60S NEAR 80 80/70 SRN IL LWR 60S MID 70S 80/80 SW IN LWR 60S MID 70S 80/80 MY
In the hours before
Local storm report, May 3, 7:12 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
711 PM CDT FRI MAY 3 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
700 PM L WAYNE CO. IL 0.50 INCH HAIL REPORTED
05/03/96 FAIRFIELD NORTH OF WAYNE CITY
BY WFIW RADIO
LAMBERTYLocal storm report, May 3, 7:22 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
721 PM CDT FRI MAY 3 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
710 PM WAYNE CO. IL 1.75 INCH HAIL REPORTED
05/03/96 CISNE 8 MILES NORTH OF WAYNE
CITY NEAR CISNE BY WFIW
RADIO.
710 PM WAYNE CO. IL 1.75 INCH HAIL REPORTED
05/03/96 ZENITH NEAR ZENITH BY WAYNE CO
SHERIFF.
718 PM WAYNE CO. IL 2.75 INCH HAIL REPORTED
05/03/96 FAIRFIELD IN FAIRFIELD BY WAYNE CO.
EMERGENCY MANAGEMENT.
LAMBERTYLocal storm report, May 3, 7:29 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
728 PM CDT FRI MAY 3 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
718 PM WAYNE CO. IL 1.75 INCH HAIL...NUMEROUS
05/03/96 ZENITH REPORTS IN NORTHWEST
CORNER OF WAYNE COUNTY
BY WAYNE COUNTY EMA
718 PM WAYNE CO. IL 0.50 INCH HAIL IN EAST
05/03/96 FAIRFIELD CENTRAL PORTION OF WAYNE
COUNTY BY WAYNE COUNTY EMA
LAMBERTYLocal storm report, May 3, 7:42 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CDT FRI MAY 3 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
737 PM EDWARDS CO IL 2.75 INCH HAIL IN
05/03/96 ALBION ALBION REPORTED BY
EDWARDS COUNTY SHERIFF
LAMBERTYLocal storm report, May 3, 7:48 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
747 PM CDT FRI MAY 3 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
742 PM WABASH CO IL 2.75 INCH HAIL REPORTED
05/03/96 MT. CARMEL SOUTH OF MT. CARMEL BY
MT. CARMEL POLICE.
LAMBERTYLocal storm report, May 3, 8:03 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
802 PM CDT FRI MAY 3 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
759 PM WABASH CO IL 0.50 TO 0.75 INCH HAIL
05/03/96 MT. CARMEL COMPLETELY COVERING THE
GROUND. REPORTED BY
WABASH CO. ESDA
SLEIGHTERThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:40 PM CDT | Tornado Warning | PAH | Gibson | 50 min |
| May 3, 8:23 PM CDT | Tornado Warning | PAH | Pike, Warrick | 52 min |
| May 3, 8:33 PM CDT | Tornado Warning | PAH | Gibson | 27 min |
| May 3, 8:53 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 37 min |
| May 3, 9:02 PM CDT | Tornado Warning | PAH | Spencer | 43 min |
Nearby
Tornado Warnings in Indiana, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.